Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 32, NWS Mobile, AL

September 12, 2009

NWS Mobile, AL issued this small craft advisory at Sep 12, 2009, 10:08 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2009, 10:08 AM CDT (15:08 UTC)
Expired
Sep 12, 2009, 1:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WHUS74 KMOB 121508
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1008 AM CDT SAT SEP 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

.STRONG EASTERLY WINDS ARE FORECAST THROUGH EARLY AFTERNOON AS A WARM
FRONT OVER THE COASTAL WATERS INTERACTS WITH A RIDGE OF SURFACE HIGH
PRESSURE OVER THE SOUTHEAST. THE EASTERLY FETCH HAS ALSO ALLOWED FOR
MODERATE SEAS. WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER IN
SHOWERS AND THUNDERSTORMS. 

GMZ630-650-655-670-675-121800-
/O.NEW.KMOB.SC.Y.0032.090912T1508Z-090912T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1008 AM CDT SAT SEP 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

EASTERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 30 KNOTS
WILL BE POSSIBLE. SEAS WILL RANGE FROM 4 TO 6 FEET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
693 
WHUS74 KMOB 121813
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT SAT SEP 12 2009

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS OF THE
ALABAMA AND WESTERN FLORIDA GULF COAST THROUGH 7 PM CDT...

.STRONG EASTERLY WINDS ARE FORECAST THROUGH THE AFTERNOON AS A WARM
FRONT OVER THE COASTAL WATERS INTERACTS WITH A RIDGE OF SURFACE HIGH
PRESSURE OVER THE SOUTHEAST. THE EASTERLY FETCH HAS ALSO ALLOWED FOR
MODERATE SEAS. WINDS...AND SEAS WILL BE LOCALLY HIGHER IN SHOWERS
AND THUNDERSTORMS.

GMZ650-655-130000-
/O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/
/O.NEW.KMOB.SC.Y.0033.090912T1813Z-090913T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
113 PM CDT SAT SEP 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

EASTERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 30 KNOTS
WILL BE POSSIBLE. SEAS WILL RANGE FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-670-675-121915-
/O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/
MOBILE BAY-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
113 PM CDT SAT SEP 12 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

EASTERLY WINDS AND SEAS HAVE DECREASED TO BELOW ADVISORY CRITERIA.
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION AS EASTERLY WINDS OF
15 TO 20 KNOTS WILL BE POSSIBLE INTO THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 9:45 AM CDT, 23 minutes earlier.

Area forecast discussion, Sep 12, 9:45 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
945 AM CDT SAT SEP 12 2009

MESOSCALE UPDATE...WATER VAPOR IMAGERY ALONG WITH WEATHER MAP
ANALYSIS THIS MORNING SHOW AND POSITIVE TILT MID LEVEL TROF EJECTING
SLOWLY EASTWARD ACROSS SOUTHERN TEXAS. AT THE SURFACE...FORECASTERS
SEE A WARM FRONTAL BOUNDARY DRAPED EAST TO WEST OVER THE NORTHERN
GULF WHILE A WAVE OF LOW PRESSURE WAS POSITIONED OFF THE CENTRAL
TEXAS COAST. THE HIGH LEVEL SYNOPTIC FLOW IS DIFFLUENT SUPPORTING
DEEP LAYER LIFT IN THE PROXIMITY OF THE SURFACE PRESSURE FEATURES.
THUS...TWO AREAS OF COLD CLOUD TOPS=>SHWRS/TSTMS ASSOCIATED WITH
BOTH OF THESE SURFACE PRESSURE SYSTEMS WERE NOTED TO OUR SOUTH AND
SOUTHWEST. CLOSER TO HOME...THE FIRST WAS NORTHWARD MOVING ACTIVITY
ALONG AND NORTH OF THE WARM FRONT...IMPACTING THE COASTAL COUNTIES
AND MARINE ZONES. WE HAVE BEEN SEEING LATEST OBSERVATIONS FROM DATA
COLLECTION PLATFORMS NEAR THE COAST AND AT NEARBY BUOYS SHOWING WIND
GUSTS OF 20 TO NEAR 30 KNOTS ARE MIXING DOWN TO THE SURFACE IN
SHWRS/TSTMS. WE MAY HAVE TO ISSUE A SMALL CRAFT ADVISORY IF STRONG
WINDS PERSIST. RIGHT NOW WILL MAINTAIN CAUTIONARY HEADLINES. DUE TO
THE EASTERLY FETCH OF STRONG WINDS...SEAS HAVE INCREASED SLIGHTLY
ABOVE WHAT WAS FORECAST AND HAVE MADE AN UPDATE TO THE NEAR TERM
MARINE FORECAST FOR THIS.

WE ALSO HAVE SOME CONCERNS ABOUT LOW LEVEL HELICITIES INCREASING TO
150+ M2/S2 THROUGH THE COURSE OF THE DAY AND INTO TONIGHT AS THE
MARINE WARM FRONT EASES SLOWLY NORTHWARD AND CLOSES IN ALONG THE
COASTAL SECTIONS. COORDINATION WITH SPC EARLIER SUGGESTS THAT THE
RICH GULF MOISTURE COMBINED WITH MODERATE LOW LEVEL
SHEARS=>INCREASED HELICAL AREAS MAY YIELD A LOW PROBABILITY FOR
TORNADOES. THE MITIGATING FACTOR FOR ANYTHING HIGHER THAN LOW
PROBABILITIES IS CLOUD COVER...RAINS...AND WEAK INSTABILITY.

THE SECOND AREA OF SHWRS/TSTMS...ASSOCIATED WITH LOW PRESSURE OFF
THE TEXAS COAST...WILL BE A PLAYER LATER IN THE FORECAST.

CATEGORICAL PRECIPITATION COVERAGES LOOK TO CONTINUE AND WILL NOT
CHANGE THE POP/WX FOR THE FIRST PERIOD. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  72  85  73 /  80  60  60  50
PENSACOLA   83  73  86  74 /  80  60  60  40
DESTIN      81  75  86  74 /  90  60  60  40
EVERGREEN   80  70  84  69 /  90  70  60  50
WAYNESBORO  81  68  84  71 /  70  60  70  40
CAMDEN      81  69  84  70 / 100  70  70  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Sep 12, 6:15 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT SEP 12 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL MOVE INLAND ALONG A WEAK WARM FRONT TODAY AND EARLY TONIGHT.
THE MAIN CONCERN FOR LATER THIS MORNING AND THIS AFTERNOON WILL BE
RAINFALL TOTALS POSSIBLY EXCEEDING FLASH FLOOD GUIDANCE RESULTING IN
SOME LOCAL FLOODING. THE MOST LIKELY AREAS FOR THIS TO OCCUR WILL BE
GENERALLY NORTH OF A LINE STRETCHING FROM ANDALUSIA ALABAMA TO
LUCEDALE MISSISSIPPI OR WHERE THE 3 HOUR FLASH FLOOD GUIDANCE IS
BELOW 3.5 INCHES. THE NATIONAL WEATHER SERVICE IN MOBILE WILL
CONTINUE TO MONITOR THIS POSSIBLE FLOODING SITUATION CLOSELY THROUGH
TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.

ALSO...SOME VERTICAL SHEAR IS NOW NOTED ALONG THE WEAK FRONTAL
BOUNDARY LATER THIS MORNING AND THIS AFTERNOON...POSSIBLY RESULTING
IN A FEW ROTATING THUNDERSTORMS LATER TODAY. THE BEST VERTICAL SHEAR
IS NOTED OVER THE SOUTHERN HALF OF THE FORECAST AREA OR GENERALLY
OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA LATER
THIS MORNING AND EARLY THIS AFTERNOON. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING
YOUR AREA.

EASTERLY WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVER THE MARINE AREA
THROUGH THIS MORNING...BECOMING SOUTHEAST THEN SOUTH AND GRADUALLY
SUBSIDING LATER THIS AFTERNOON. THIS WILL GIVE WAY TO HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD HEAVY RAIN WILL CONTINUE TO BE POSSIBLE OVER THE FORECAST
AREA THROUGH EARLY NEXT WEEK AS A BROAD AREA OF LOW PRESSURE OVER
TEXAS DRIFTS EAST. RAINFALL TOTALS UP TO 2 INCHES PER HOUR LOCALLY
WILL BE POSSIBLE...RESULTING IN SOME LOCAL FLOODING. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE WEEKEND AND EARLY NEXT WEEK.

OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH
FRIDAY.

SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER INFORMATION
FOR SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:13 AM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Escambia, Mobile, Washington3 hr
Sep 12, 8:51 AM CDTMarine Weather StatementMOB2 hr
Sep 12, 1:13 PM CDTSmall Craft AdvisoryMOB6 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.